If you take too much Tessalon, symptoms could include tremors, choking, or even loss of life. Your treatment options will depend on when the overdose was taken. For example, a healthcare provider may "pump the stomach" or give activated charcoal for a recent overdose. Supportive care (treating the symptoms that occur as a result) will be given, regardless of when the Tessalon overdose occurred.
Can You Take Too Much Tessalon?Tessalon® (benzonatate) is a prescription cough medication. The specific effects of a Tessalon overdose will vary, depending on a number of factors, including the Tessalon dosage and whether it was taken with any other medicines or substances. It's important to note that an overdose of this medication can be dangerous.
Effects of a Tessalon OverdoseSerious problems are more likely to occur if the Tessalon capsules are sucked or chewed, instead of swallowed whole (this situation is more likely to occur with a young child or pet). These effects may include overdose symptoms such as:
- Numbness of the mouth or throat, which may lead to choking
- Passing out
- Loss of life.
Be very careful to keep Tessalon in a safe place, inaccessible to children. The drug looks attractive to young children, and even just one or two capsules can be lethal. Due to the shape of Tessalon capsules, they roll very easily. If one happens to roll onto the floor, please take time to find it to prevent accidental ingestion by a child or pet.
Because an overdose with Tessalon can be rapidly fatal (within a few hours), it is important to seek immediate medical attention in the case of a suspected overdose.